Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 44, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 17, 2015, 11:27 PM EDT for Franklin County, Henry County, Virginia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2015, 11:27 PM EDT (03:27 UTC)
- Expired
- Jun 18, 2015, 12:15 AM EDT
- In force
- 48 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, VA, Henry County, VA
The radar
The Roanoke radar (KFCX), 44 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
415 WUUS51 KRNK 180327 SVRRNK VAC067-089-180415- /O.NEW.KRNK.SV.W.0044.150618T0327Z-150618T0415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1127 PM EDT WED JUN 17 2015 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA... NORTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 1215 AM EDT * AT 1125 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR SAGO...TO SNOW CREEK...TO FIGSBORO...TO JUST SOUTHEAST OF FERRUM...MOVING SOUTHEAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... AXTON... SYDNORSVILLE... LEATHERWOOD... SNOW CREEK... AND FIGSBORO. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3686 7998 3697 7986 3689 7963 3662 7970 TIME...MOT...LOC 0325Z 301DEG 39KT 3687 7967 3679 7974 3678 7988 HAIL...<.75IN WIND...60MPH $$ RAB
2 follow-up statements
538 WWUS51 KRNK 180357 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1157 PM EDT WED JUN 17 2015 VAC067-089-180415- /O.CON.KRNK.SV.W.0044.000000T0000Z-150618T0415Z/ FRANKLIN VA-HENRY VA- 1157 PM EDT WED JUN 17 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR SOUTHEASTERN FRANKLIN AND NORTHEASTERN HENRY COUNTIES... AT 1156 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR SAGO TO NEAR MOUNTAIN VALLEY TO NEAR FIGSBORO... MOVING SOUTHEAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... AXTON... LEATHERWOOD... SNOW CREEK... FIGSBORO... AND SAGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3681 7992 3687 7977 3689 7963 3662 7970 TIME...MOT...LOC 0356Z 300DEG 32KT 3684 7966 3676 7973 3675 7987 HAIL...<.75IN WIND...60MPH $$ RAB
527
WWUS51 KRNK 180413
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1213 AM EDT THU JUN 18 2015
VAC067-089-180423-
/O.EXP.KRNK.SV.W.0044.000000T0000Z-150618T0415Z/
FRANKLIN VA-HENRY VA-
1213 AM EDT THU JUN 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN AND
NORTHEASTERN HENRY COUNTIES WILL EXPIRE AT 1215 AM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3681 7992 3687 7977 3689 7963 3662 7970
TIME...MOT...LOC 0410Z 301DEG 39KT 3684 7966 3676 7973 3675 7987
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:15 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 17, 7:15 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 715 PM EDT WED JUN 17 2015 .SYNOPSIS... HIGH PRESSURE ACROSS THE SOUTHEAST STATES WILL REMAIN IN PLACE FOR THE REMAINDER OF THIS WEEK. A WEAK FRONT OVER THE AREA WILL OSCILLATE ACROSS THE REGION INTO THE WEEKEND AND BE THE MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS. THIS BOUNDARY WILL LIKELY INTERACT WITH MOISTURE FROM THE REMNANTS OF TROPICAL DEPRESSION BILL TO BRING MORE WIDESPREAD SHOWERS AND STORMS INTO THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... AS OF 700 PM EDT WEDNESDAY... LINE OF STRONG CONVECTION WILL SLIDE ACROSS SOUTHSIDE VIRGINIA EARLY THIS EVENING. BOUNDARIES AND LINGERING INSTABILITIES OVER NORTHWESTERN NORTH CAROLINA COULD SEE STORMS THROUGH LATE THIS EVENING...THEREFORE WILL LEAVE SOME POPS ALONG THE VA/NC BORDER. ELSEWHERE...ISOLATED CONVECTION WILL FADE WITH LOSS OF HEATING. AS OF 200 PM EDT WEDNESDAY... MAIN CONCERN CONTINUES WITH CONVECTIVE COVERAGE INTO THIS EVENING AS INITIAL OUTFLOW UNDER A PASSING WAVE TO THE NORTH SLIDES EAST CROSSING THE BLUE RIDGE LATE THIS AFTERNOON AND INTO THE PIEDMONT BY EARLY EVENING. THIS ALONG THE RESIDUAL WEAK FRONT ACROSS THE CENTRAL CWA THAT WILL SLOWLY LIFT BACK NE AS A WARM FRONT AS THE WAVE PASSES OVERNIGHT. INSTABILITY NORTH OF THE BOUNDARY REMAINS QUITE WEAK WITH BEST FOCUS ALONG AND JUST SOUTH OF THE FRONT WHERE SEEING SOMEWHAT HIGHER CAPES POOL NORTHWARD. SOME OF THE LATEST SHORT TERM SOLUTIONS ORGANIZE THINGS A BIT MORE IN THE NEXT FEW HOURS AS THE FLOW ALOFT BACKS A BIT SO KEEPING HIGH CHANCE/LOW LIKELYS WEST EARLY ON WITH CHANCES ELSEWHERE FOR MORE ISOLATED POP UP STORMS BUT QUITE IFFY. OTHER QUESTION WITH POTENTIAL FOR ANOTHER UPSTREAM CONVECTIVE CLUSTER TO SLIDE SE LATER THIS EVENING AS THE FRONT LIFTS FARTHER NORTH AND CONVERGENCE INCREASES OVER THE NE SECTIONS. LATEST GUIDANCE STILL ATTEMPTS TO FOLD THIS FEATURE DOWN EAST OF THE BLUE RIDGE BUT AGAIN POSSIBLY OVERDONE. THUS KEEPING IN HIGHER POPS NE FOR NOW GIVEN UNCERTAINTY WHILE DECREASING FROM SW TO NE BY MIDNIGHT...REACHING ONLY SLIGHT CHANCES AT BEST ACROSS MOST SECTIONS LATE. SOME PATCHY FOG POSSIBLE WHERE HEAVIER DOWNPOURS DO OCCUR...OTRW ANOTHER WARM/MUGGY NIGHT WITH LOWS MOSTLY 65-72. WAVE EXITS BY EARLY THURSDAY WITH THE WARM FRONT SHIFTING TO THE NORTH ALLOWING MUCH OF THE REGION TO SLIP INTO AN AREA OF WEAK SINKING MOTION AIDED BY DEEP WESTERLY FLOW AND GOOD MIXING UNDER WEAK CAPPING ALOFT. THIS SHOULD ACT TO SUPPRESS MOST CONVECTION WITH BEST CHANCES PERHAPS OVER THE FAR NORTH WITH A FAINT WAVE PASSING...AND ALONG THE NW SLOPES PER LOW LEVEL CONVERGENCE. NAM REMAINS THE WETTEST IN HAVING MORE CONVECTION OVER THE FAR WEST WHILE MOST OTHER SOLUTIONS LACKING MUCH MORE THAN ISOLATED MOUNTAIN COVERAGE. THUS WILL ONLY INCLUDE A SLIGHT MENTION EAST OF THE BLUE RIDGE THURSDAY WITH CHANCE COVERAGE DEVELOPING LATE IN THE DAY WEST WHICH MAY STILL BE OVERDONE. OTRW THE MAIN ASPECT WILL AGAIN BE WITH THE HEAT AS 85H TEMPS RETURN TO AROUND +22-23C WHILE DECENT DOWNSLOPING KICKS IN UNDER MAINLY SUNNY SKIES EAST. THIS COULD PUSH HIGHS INTO THE MID/UPPER 90S SE AND CLOSE TO 90 WEST PENDING DEGREE OF EARLY CLOUDS AND LATER ISOLATED SHRA/TSRA. THIS SHOULD ALSO BUMP HEAT INDICES BACK CLOSE TO 100 IN THE PIEDMONT DURING THE AFTERNOON. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 330 PM EDT WEDNESDAY... UPPER PATTERN WILL FEATURE LOW AMPLITUDE QUASI ZONAL FLOW KEEPING THE JET STREAM TO OUR NORTH. THIS WILL KEEP AN OLD FRONTAL BOUNDARY WAVERING THROUGH THE REGION. WITH THE BOUNDARY IN THE AREA COMBINED WITH ABUNDANT MOISTURE WE WILL CONTINUE TO SEE DIURNALLY BIASED CONVECTION WITH HEAVY RAIN BECOMING AN INCREASING THREAT AS TROPICAL MOISTURE FROM THE REMNANTS OF TS BILL AFFECT THE REGION THIS WEEKEND. DYNAMIC ENERGY ASSOCIATED WITH THE TS REMNANTS SLIDE BY TO OUR NORTH SATURDAY NIGHT WHICH LOOKS TO KEEP THE HEAVIEST PRECIPITATION JUST OUTSIDE OF OUR AREA. HOWEVER...ENHANCING LOW LEVEL WINDS MAY ALLOW SOME CONVECTIVE ELEMENTS TO BECOME MORE ORGANIZED AND POSE A MARGINAL SEVERE THREAT. THERE WILL BE NO CHANGE IN AIRMASS BUT TEMPERATURES WILL LIKELY BE A FEW DEGREES COOLER DUE TO INCREASED CLOUD COVER AND PRECIPITATION. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 330 PM EDT WEDNESDAY... ON MONDAY THE TS REMNANTS WILL BE OFF THE NEW ENGLAND COAST AND GETTING ABSORBED BY ANOTHER LOW/FRONTAL SYSTEM SWEEPING THROUGH THE NORTHEAST. THERE IS NOTHING TO PUSH THIS FRONT THROUGH OUR REGION SO IT WILL SIMPLY PIVOT/MEANDER ACROSS THE AREA AS THE UPPER PATTERN STARTS TO AMPLIFY AGAIN WITH A RIDGE BECOMING REESTABLISHED OVER THE EASTERN US. THIS WILL KEEP US LOCKED INTO THE HEAT WELL INTO NEXT WEEK. AS THE UPPER RIDGE BUILDS IN FROM THE WEST THIS MAY BE ENOUGH TO GRADUALLY NUDGE THE FRONTAL BOUNDARY TO THE NORTHEAST. HOWEVER...IT APPEARS THAT THE BOUNDARY WILL LINGER OVER THE REGION THROUGH THE FIRST PART OF NEXT WEEK AND LEAVE US VULNERABLE TO UPSTREAM MCS DEVELOPMENT SLIDING INTO THE REGION FROM THE NORTHWEST. WITHOUT ANYTHING DEFINITIVE TO LATCH ON TO WILL KEEP POPS LOW AND WAIT FOR THE SITUATION TO DEFINE ITSELF OVER THE NEXT FEW DAYS. && .AVIATION /23Z WEDNESDAY THROUGH MONDAY/... AS OF 710 PM EDT WEDNESDAY... THUNDERSTORMS ARE LIKELY ACROSS SOUTHSIDE VIRGINIA AND NORTHWEST NORTH CAROLINA THROUGH 02Z THURSDAY. THE MAIN THREAT FROM THESE STORMS WOULD BE STRAIGHT LINE WINDS BUT ALSO IFR VSBYS IN THE HEAVIER DOWNPOURS. ELSEWHERE...ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH SUNSET. BY 02Z THU...ALL CONVECTION SHOULD FADE WITH LOSS OF HEATING WITH LINGERING VFR DEBRIS CLOUDS OVERNIGHT. PATCHY FOG IS ALSO POSSIBLE IF DEBRIS CLOUDS THIN OVERNIGHT...ESPECIALLY IN AREAS THAT SAW HEAVY RAIN THIS AFTERNOON AND EVENING. WAVE PASSES ON THURSDAY WITH MUCH OF THE REGION IN BETWEEN LIFT SOURCES AND UNDER A DECENT WESTERLY FLOW THAT SHOULD LIMIT CONVECTION TO THE MAINLY THE FAR WEST AND PERHAPS BLUE RIDGE LATE. THUS RUNNING WITH OVERALL VFR IN SCATTERED TO BROKEN CU FIELDS AFTER ANY EARLY FOG/STRATUS FADES WITH WEST WINDS AT 10-20 KTS. NEXT IMPULSE ARRIVES FROM THE WEST FRIDAY AHEAD OF THE BILL REMNANTS WITH PERHAPS ANOTHER ROUND OF MVFR IN AT LEAST WIDELY SCATTERED AFTERNOON/EVENING STORMS. EXTENDED AVIATION DISCUSSION... FRONTAL BOUNDARY LOCATION WITH THE RIDGE OVER THE SOUTHEAST WILL BE THE MAIN FOCUS OF WEATHER THRU THE WEEKEND ALONG WITH REMNANTS OF BILL THAT SHOULD GET CAUGHT INTO THE UPPER FLOW AROUND THE RIDGE BY THE END OF THE WEEK. THIS COULD RESULT IN MORE NUMEROUS SHOWERS AND THUNDERSTORMS FRIDAY NIGHT AND SATURDAY...AND MORE WIDESPREAD MVFR CONDITIONS. WEAK TROUGH CROSSES THE AREA SUNDAY WITH CONVECTION BECOMING MORE ISOLATED DURING THE AFTERNOON/EVENING. OTRW OVERALL VFR INTO MONDAY WITH ADDED ISOLATED CONVECTION POSSIBLE WITH YET ANOTHER WEAK FRONT LINGERING OVER THE REGION. OTHERWISE...EXPECT VFR EXCEPT THE TYPICAL FOG FORMATION AT LWB/BCB AND AT TIMES LYH THROUGH THE WEEK EARLY MORNING TIME FRAME. && .CLIMATE... AS OF 320 PM EDT WEDNESDAY... RECORD HIGHS FOR WEDNESDAY JUNE 17TH... STATION RECORD HIGHS/YEAR ROANOKE 96/1944 LYNCHBURG 96/1944 DANVILLE 99/1981 BLACKSBURG 88/1994 BLUEFIELD 86/2007 LEWISBURG 88/2014 RECORD HIGHS FOR THURSDAY JUNE 18TH... STATION RECORD HIGHS/YEAR ROANOKE 97/1925 LYNCHBURG 96/1944 DANVILLE 96/2007 BLACKSBURG 88/2014 BLUEFIELD 90/2007 LEWISBURG 89/2014 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/PM NEAR TERM...JH SHORT TERM...MBS LONG TERM...MBS AVIATION...JH/RCS CLIMATE...JH/PM
Hazardous weather outlook, Jun 17, 9:04 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 904 PM EDT WED JUN 17 2015 VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>044-507-508- 190115- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 904 PM EDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY LATER SATURDAY INTO SUNDAY AS THE REMNANTS OF BILL PASS TO THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-190115- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN- 904 PM EDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD OCCUR LATER SATURDAY INTO SUNDAY AS THE REMNANTS OF BILL PASS TO THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Special weather statement, Jun 17, 9:30 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
930 PM EDT WED JUN 17 2015
VAZ011-013-014-180230-
MONTGOMERY-PULASKI-GILES-
930 PM EDT WED JUN 17 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CITY OF
RADFORD...PULASKI...SOUTH CENTRAL GILES AND WESTERN MONTGOMERY
COUNTIES...
AT 927 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM POPLAR
HILL...TO DUBLIN...TO PULASKI...AND WAS MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
CHRISTIANSBURG...
RADFORD...
PULASKI...
DUBLIN...
AND POPLAR HILL.
LAT...LON 3718 8080 3730 8081 3717 8034 3703 8037
3701 8045 3702 8045 3700 8047 3699 8050
3701 8052 3700 8052 3698 8055 3695 8066
3708 8092
TIME...MOT...LOC 0127Z 291DEG 30KT 3723 8071 3713 8068 3706 8080
RABSpecial weather statement, Jun 17, 9:34 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
934 PM EDT WED JUN 17 2015
WVZ508-180230-
WESTERN GREENBRIER-
934 PM EDT WED JUN 17 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
GREENBRIER COUNTY...
AT 933 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES SOUTHEAST OF WEBSTER SPRINGS TO NEAR
RICHWOOD TO 8 MILES SOUTHEAST OF SUMMERSVILLE...MOVING SOUTHEAST AT
35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS...ALONG
WITH FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
ANJEAN...
DUO...
LEONARD...
TROUT...
AND WILLIAMSBURG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3822 8036 3808 8036 3800 8045 3795 8056
3808 8071 3827 8044
TIME...MOT...LOC 0133Z 293DEG 30KT 3837 8026 3823 8049 3818 8078
RABSpecial weather statement, Jun 17, 10:35 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1035 PM EDT WED JUN 17 2015
VAZ016-017-180330-
FLOYD-CARROLL-
1035 PM EDT WED JUN 17 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN FLOYD AND
NORTHEASTERN CARROLL COUNTIES...
AT 1033 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR INDIAN VALLEY TO NEAR SYLVATUS...AND MOVING EAST
AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS...ALONG WITH VERY HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND
LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
INDIAN VALLEY...
WILLIS...
MABRY MILL...
LAUREL FORK...
AND ROCKY KNOB SUMMIT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3685 8084 3690 8068 3691 8068 3692 8066
3694 8058 3682 8034 3681 8035 3680 8039
3674 8040 3675 8045 3674 8046 3671 8046
3670 8045 3667 8047 3665 8053
TIME...MOT...LOC 0233Z 285DEG 24KT 3690 8060 3684 8082
RABSpecial weather statement, Jun 17, 10:53 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1053 PM EDT WED JUN 17 2015
VAZ033-180345-
FRANKLIN-
1053 PM EDT WED JUN 17 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN COUNTY...
AT 1051 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS DEVELOPING
ACROSS CENTRAL AND SOUTHERN FRANKLIN COUNTY FROM NEAR SAGO...TO
FERRUM...TO CALLAWAY...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS...ALONG
WITH FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
FERRUM...
SYDNORSVILLE...
PENHOOK...
AND CALLAWAY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3688 8022 3690 8020 3695 8018 3695 8014
3700 8014 3701 8011 3703 8011 3706 7960
3705 7959 3705 7960 3703 7960 3686 7964
3683 7967 3682 7971
TIME...MOT...LOC 0251Z 264DEG 31KT 3692 7970
RABLocal storm report, Jun 17, 10:55 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1055 PM EDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND DMG 4 WSW PILOT 37.04N 80.44W
06/17/2015 MONTGOMERY VA 911 CALL CENTER
SEVERAL TREES DOWN ALONG RTE 8. TIME ESTIMATED BY RADAR.
&&
JDRSpecial weather statement, Jun 17, 11:07 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1107 PM EDT WED JUN 17 2015
VAZ034-045-180400-
BEDFORD-CAMPBELL-
1107 PM EDT WED JUN 17 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN
CAMPBELL...CITY OF LYNCHBURG AND BEDFORD COUNTIES UNTIL MIDNIGHT
EDT...
AT 1106 PM EDT...AN AREA OF STRONG THUNDERSTORMS EXTENDED FROM
VINTON...TO LYNCHBURG AND WAS MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT
CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN ALSO BE
EXPECTED WITH THIS ACTIVITY.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BEDFORD...
RUSTBURG...
STEWARTSVILLE...
AND MONTVALE.
THIS INCLUDES THE FOLLOWING LOCATIONS
LIBERTY UNIVERSITY...THE NATIONAL D DAY MEMORIAL...AND LYNCHBURG
AIRPORT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3722 7978 3722 7984 3732 7984 3738 7977
3740 7981 3748 7969 3748 7964 3745 7960
3748 7957 3747 7919 3740 7912 3739 7907
3742 7907 3743 7902 3725 7892 3724 7886
3721 7886 3720 7882
TIME...MOT...LOC 0306Z 277DEG 37KT 3731 7987
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:38 PM EDT | Special Weather Statement | RNK | Patrick | 37 min |
| Jun 17, 9:30 PM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, City of Radford | 60 min |
| Jun 17, 9:55 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski, City of Radford | 35 min |
| Jun 17, 10:16 PM EDT | Severe Thunderstorm Warning | RNK | Floyd | 59 min |
| Jun 17, 10:35 PM EDT | Special Weather Statement | RNK | Carroll | 55 min |
| Jun 17, 10:40 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd | 53 min |
| Jun 17, 10:53 PM EDT | Special Weather Statement | RNK | Franklin | 52 min |
| Jun 17, 11:07 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Lynchburg | 53 min |
| Jun 17, 11:42 PM EDT | Special Weather Statement | RNK | Campbell, Pittsylvania, City of Danville | 63 min |
| Jun 18, 12:29 AM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 61 min |
| Jun 18, 1:51 AM EDT | Special Weather Statement | RNK | City of Danville | 24 min |
| Jun 18, 2:21 AM EDT | Areal Flood Advisory | RNK | Halifax, Pittsylvania, City of Danville | 3 hr |
| Jun 18, 2:36 PM EDT | Special Weather Statement | RNK | Patrick | 39 min |
| Jun 18, 2:38 PM EDT | Special Weather Statement | RNK | Smyth | 37 min |
| Jun 18, 3:14 PM EDT | Special Weather Statement | RNK | Smyth | 31 min |
| Jun 18, 3:17 PM EDT | Special Weather Statement | RNK | Patrick | 58 min |
| Jun 18, 3:42 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Campbell, Rockbridge, City of Lynchburg | 63 min |
| Jun 18, 3:59 PM EDT | Special Weather Statement | RNK | Buckingham | 31 min |
| Jun 18, 4:17 PM EDT | Special Weather Statement | RNK | City of Galax | 43 min |
| Jun 18, 4:21 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 54 min |
| Jun 18, 4:25 PM EDT | Special Weather Statement | RNK | Giles | 50 min |
| Jun 18, 4:41 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 64 min |
| Jun 18, 4:46 PM EDT | Special Weather Statement | RNK | Bland | 59 min |
| Jun 18, 4:56 PM EDT | Special Weather Statement | RNK | Appomattox, Bedford, Campbell, City of Lynchburg | 64 min |
| Jun 18, 5:33 PM EDT | Special Weather Statement | RNK | Tazewell | 57 min |
| Jun 18, 5:53 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 52 min |
| Jun 18, 6:15 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 60 min |
| Jun 18, 6:48 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 45 min |
| Jun 18, 7:03 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 57 min |
| Jun 18, 7:54 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 51 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.